MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS Q.ZEN BIPLANE; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS Q.ZEN BIPLANE; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848355
Medical Device Problem Codes Unintended Collision (1429); Radiation Output Problem (4026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that an incident occurred while operating the artis q.Zen biplane system.The customer reported collision of the side arms.During the collision the side arm bent the radiation filed.Siemens is unaware of any personnel or patient involvement.Siemens has requested additional information in order to conduct an investigation of the reported event.The reported event occurred in japan.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available upon completion of the investigation.Internal id #: (b)(4).
 
Additional Manufacturer Narrative
Siemens healthcare completed the investigation of the reported event.The investigation was performed based on expert discussions considering the complaint description, customer service reports, system history simulation, and system log files.It was initially reported that during a system check, the collimator of plane b was misaligned after a collision with the table.During the on-site service intervention, it was determined that the collimator rotation potentiometer was damaged, indicating misalignment of the collimator.After the replacement of the malfunctioning potentiometer, the system worked as intended again.Investigation of the log file revealed that the collision occurred during an automatic run while the user moved the table manually in longitudinal and transversal direction.Thereby the collimator of plane b touched the table.The proximity switch of the collimator was activated, and further movement was instantly blocked.To keep the probability of a collision to a minimum, a collision computer continuously monitors the positions of all integrated components of the system with respect to one another and the room.The collision computer detects when defined distances are violated.Since the collimator is normally very close to the patient it is possible that the collimator could potentially contact the patient or the table.Therefore, the collimator is equipped with proximity switch collision sensors.For an automatic run, the movement path is calculated to keep a proper distance to the objects.But as the customer moved the table, the table came into the pathway of the collimator.However, the collision calculator is still working as intended but there is no recalculation of the path for the system to reach its target.Due to the described behavior, the collimator touched the table.This scenario could be reproduced in the factory.However, the simulation could not explain how or why the potentiometer was damaged.It is likely that the functionality of the potentiometer was already slightly impaired before the incident took place.The collision happened during user-controlled system movement.There is no indication for an unintended movement of the system.Collision controls are in place, active and effective.The operator manual contains adequate instructions about system movement and how the operator can avoid a collision.To avoid this kind of scenario, the user should deactivate the automatic run, move the table, and start the automatic run again.The incident described in the adverse event is not classified as a reportable event after a thorough investigation.Neither serious injury, death, nor unexpected prolonged hospitalization of the patient or other person occurred or is to be expected, even if the incident recurs.H11 corrected data: b2: "other or serious or important medical events" was checked in error in the initial report submitted to the fda on september 28, 2022.This field should have been blank.G2: report source "user facility" should not have been checked in the initial report.This was not a user facility mdr.Report source "health professional" should have been checked.Report source "other" should have been checked and japan listed in the corresponding field.H3: device had not been evaluated by manufacturer when the initial report was submitted.This field should have been checked "no" in the initial report.

Brand Name
ARTIS Q.ZEN BIPLANE
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1 or
rittigfeld 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1 or rittigfeld 1
rittigfeld 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key15502469
Report Number3004977335-2022-46497
Device Sequence Number5256400
Product Code OWB
UDI-Device Identifier04056869010038
UDI-Public04056869010038
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848355
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown